Search

My period and the Depo


Not my photo.

Hello everybody. So, this morning I got my period. I haven't had a normal or regular period in about 2 years because I have been on the Depo Provera Injection. 

The Depo injection is a type of contraception and besides this one, there are two other types of injection. Depending on which one you get, the injection can last 8, 12 or 13 weeks. The Depo Pro lasts 12.

I first went on the Depo in November 2014. I used to get it every 12 weeks and then at 10 weeks due to spotting. There are two main reasons why I came off it: My uni doctors is shit and could not get through to the phonelines to book an appointment and I couldn't go to them physically because you have to do it over the phone. The other reason is that I have been on it for so long, that I decided to just detox my body and come off it for a while. 

I have read so many reviews and tweets from other girls saying that the Depo is the worst contraceptive or that it has basically made their life hell. However, for me, I have not had any problems with it. Apart from early spotting near my due date and maybe weight gain (not sure if the two are linked) 

Since being on the Depo, I have had no regular periods (except little spotting) and no cramps. I think I still have spot breakouts like normal but I think that's it. 

Obviously, I am not a doctor or nurse. I do recommend people to try the injection, especially if you don't want to take pills everyday or of you forget. With the injection, you don't have to think about protection for about 3 months. I don't think many people know about the injection or think it would be good and I know it affects different people so differently but I haven't had any problems with it. 

Pros: 
Lasts for either 8.12 or 13 weeks
Doesn't interrupt sex
Good option if you cannot use oestrogen based contraception
Don't have to remember to take a pill everyday
safe to use whilst breastfeeding
May reduce heavy or painful periods
No interference with other medicines

Cons:
Disrupted periods
Weight gain
Acne
Changes in mood
Thinning of bones (though no evidence to show any harm)

Obviously, go to your doctor if you're unsure but for me personally, I would recommend the injection because I haven't had any problems with it and it's always a good option if you don't want to try the others because it's a simple injection. And I know it affects people differently and if you feel like it's making things worse for you then obviously don't continue to use it!

Are you on the injection or thinking of taking it? What are your thoughts?

Abi x

No comments

Subscribe